Alert archive / Colorado / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 105, NWS Pueblo, CO

June 25, 2017Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2017, 1:15 PM MDT for Prowers County, Colorado. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2017, 1:15 PM MDT (19:15 UTC)
Expired
Jun 25, 2017, 2:00 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Prowers County, CO

The radar

The Goodland radar (KGLD), 157 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:30 PM MDTHAIL 17 Wsw Bristol, COLOTS OF LITTLE HAIL WITH A FEW LARGER STONES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2017-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2017-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WUUS55 KPUB 251915
SVRPUB
COC099-252000-
/O.NEW.KPUB.SV.W.0105.170625T1915Z-170625T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
115 PM MDT SUN JUN 25 2017

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Prowers County in southeastern Colorado...

* Until 200 PM MDT

* At 115 PM MDT, a severe thunderstorm was located near Bristol, or
  12 miles east of Lamar, moving east at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3797 10253 3821 10246 3818 10206 3789 10205
TIME...MOT...LOC 1915Z 282DEG 11KT 3811 10240 

HAIL...1.25IN
WIND...60MPH
 
$$

tlm
4 follow-up statements
776 
WWUS55 KPUB 251924
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
124 PM MDT SUN JUN 25 2017

COC099-252000-
/O.CON.KPUB.SV.W.0105.000000T0000Z-170625T2000Z/
Prowers CO-
124 PM MDT SUN JUN 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...

At 124 PM MDT, a severe thunderstorm was located near Bristol, or 12
miles east of Lamar, moving east at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3797 10253 3821 10246 3818 10206 3789 10205
TIME...MOT...LOC 1924Z 282DEG 11KT 3811 10238 

HAIL...1.75IN
WIND...60MPH
 
$$

tlm
994 
WWUS55 KPUB 251933
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
133 PM MDT SUN JUN 25 2017

COC099-252000-
/O.CON.KPUB.SV.W.0105.000000T0000Z-170625T2000Z/
Prowers CO-
133 PM MDT SUN JUN 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...

At 132 PM MDT, a severe thunderstorm was located near Bristol, or 14 
miles east of Lamar, moving east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters reported quarter size hail. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3797 10253 3821 10246 3818 10206 3789 10205
TIME...MOT...LOC 1932Z 282DEG 11KT 3810 10235 

HAIL...1.50IN
WIND...60MPH
 
$$

tlm
573 
WWUS55 KPUB 251944
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
144 PM MDT SUN JUN 25 2017

COC099-252000-
/O.CON.KPUB.SV.W.0105.000000T0000Z-170625T2000Z/
Prowers CO-
144 PM MDT SUN JUN 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...

At 142 PM MDT, a severe thunderstorm was located southwest of 
Granada, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Granada and rural areas south of Granada. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3797 10249 3814 10236 3811 10207 3789 10205
TIME...MOT...LOC 1942Z 282DEG 11KT 3809 10231 

HAIL...1.00IN
WIND...60MPH
 
$$

tlm
027 
WWUS55 KPUB 251958
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
158 PM MDT SUN JUN 25 2017

COC099-252007-
/O.EXP.KPUB.SV.W.0105.000000T0000Z-170625T2000Z/
Prowers CO-
158 PM MDT SUN JUN 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY
WILL EXPIRE AT 200 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However hail up to 
nickel size, gusty winds to 45 mph and heavy rain is likely with 
this thunderstorm.

LAT...LON 3797 10249 3814 10236 3811 10207 3789 10205
TIME...MOT...LOC 1957Z 282DEG 11KT 3808 10226 

$$

tlm

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:59 AM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 25, 11:59 AM MDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1159 AM MDT Sun Jun 25 2017

.UPDATE...
Issued at 540 AM MDT Sun Jun 25 2017

Latest guidance coming in a bit hotter with respect to precip
chances for the the southern mtns/S I-25 corridor region. Bumped
up pops and qpf for this region for later this afternoon/evening.
\/Hodanish

&&

.SHORT TERM...(Today and tonight)
Issued at 510 AM MDT Sun Jun 25 2017

Currently...

Quite a bit of mid cloudiness was located east of the contdvd this
morning. These clouds are associated with persistent modest upslope
flow combined with weak short waves in the  mid level northwest flow
aloft. Clusters of showers and isold tsra were noted mainly north,
east and south of the fcst area, although a few showers were noted
in the KTAD region. Temps were mild at 3 am, with 50s and 60s in the
valleys and plains, and 30s and 40s in the mtns. Dewpts were
relatively high with 40s in the valleys and 50s most of the plains.

Today...

Short range hires guidance has been having problems this morning as
it has been over forecasting  precip over the plains during the last
several hours. Given latest trends, believe best chance of precip
over the fcst area will be over the far eastern plains and along the
CO/NM border, and this is where I painted the highest pops for this
morning. By this afternoon, as another weak short wave moves towards
the region, showers should initiate over the S mtns and move
southeast later this afternoon. Some shear and CAPE are present, so
a few stonger cells will be possible, mainly along the greater I-25
corridor from Pueblo south to the NM border. Max temps today over
the plains should be about 2-4F warmer than yesterdays highs.

Plains will likely see quite a bit of mid lvl cloudiness today.

Any precip over the higher terrain (w of the s mtns) will be
isolated.

Tonight...

With weak waves continuing to move southeast in the NW flow
aloft, showers and tsra will be possible this evening and
continuing into the early morning hours. The best overall coverage
will be this evening. Mountains for the most part will remain
dry, especially west of the s mtns. \/Hodanish

.LONG TERM...(Monday through Saturday)
Issued at 510 AM MDT Sun Jun 25 2017

Main longer term meteorological issues continue to be relatively
active conditions in combination with generally near to below
seasonal temperatures into Monday night as a passing upper
disturbance interacts with the daily heating cycle and adequate
atmospheric moisture/surface boundaries.

The highest potential for strong to marginally severe thunderstorms
as well as cells containing locally heavy rain should noted along
and near the I-25 corridor from Monday into Monday night(which
matches well with the Storm Prediction Center's latest Day 2
Severe Outlook).

Overall, it still appears that return to drier(although isolated
storms will be possible at times) and warmer conditions should be
noted from Tuesday night into late week as varying degrees of
eastern Colorado lee-side surface troughing tends to dry the
airmass over the majority of the forecast district.

Also, a brief-lived northerly-northeasterly surface surge is
projected to move across eastern sections of the forecast district
Thursday night, allowing for cooler maximum temperatures on
Friday in combination with somewhat enhanced precipitation
potential from Thursday evening into Friday night.

Coolest temperatures during the longer term over the forecast
district are anticipated Monday and then again on Friday with
warmest conditions expected Tuesday and Wednesday and then again
on Saturday with maximum temperatures nearing or exceeding the 90F
threshold over eastern portions each of these days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1159 AM MDT Sun Jun 25 2017

 KCOS and KPUB will see -tsra in the vicinity from 21Z and 02Z
respectively, possible very brief MVFR conditions. KALS should
see dry weather and fairly light winds. In addition, there will
be a chance for light fog and low cigs in the earlier morning at
KCOS and KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HODANISH
AVIATION...TM
Hazardous weather outlook, Jun 25, 11:52 AM MDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1152 AM MDT Sun Jun 25 2017

COZ058>089-093>099-261800-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1152 AM MDT Sun Jun 25 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will occur, mainly from the
eastern mountains into the plains, with the best chance being
across the southern Sangre de Cristos Mountains, southern I-25
corridor, and Raton Mesa. A few of the storms may be marginally
severe, with hail around quarter size and winds gusts to 60 mph.
Cloud to ground lightning will be the other risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Monday and Tuesday, a few storms will be marginally severe, with
hail around quarter size, wind gusts around 60 mph, locally heavy
rainfall and lightning. The favored locations for those storms
will be the I-25 corridor and plains.

Then, isolated storms, with cloud to ground lightning, wind gusts
around 50 mph, and small hail are expected during the afternoons
and evenings Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and tonight, mainly across the I-25
corridor and the Raton Mesa.

13/13

In the hours before

Special weather statement, Jun 25, 12:59 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1259 PM MDT SUN JUN 25 2017

COZ096-098-251945-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
1259 PM MDT SUN JUN 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 145 PM MDT...

At 1259 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bristol, or 10 miles east of Lamar, moving east at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Holly, Granada, Hartman and Bristol.

LAT...LON 3802 10251 3820 10251 3827 10209 3795 10209
TIME...MOT...LOC 1859Z 268DEG 9KT 3812 10242

tlm

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:59 PM MDTSpecial Weather StatementPUBProwers46 min
Jun 25, 2:05 PM MDTSpecial Weather StatementPUBProwers40 min
Jun 25, 2:08 PM MDTSpecial Weather StatementPUBTeller52 min
Jun 25, 2:33 PM MDTSpecial Weather StatementPUBConejos, Rio Grande42 min
Jun 25, 2:35 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers25 min
Jun 25, 2:54 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero51 min
Jun 25, 3:05 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers55 min
Jun 25, 3:25 PM MDTTornado WarningPUBBaca35 min
Jun 25, 3:43 PM MDTTornado Warning Tornado observedPUBBaca47 min
Jun 25, 3:44 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero18 min
Jun 25, 3:48 PM MDTSpecial Weather StatementPUBCostilla42 min
Jun 25, 4:01 PM MDTSevere Thunderstorm WarningPUBLas Animas44 min
Jun 25, 4:13 PM MDTSevere Thunderstorm WarningPUBBaca47 min
Jun 25, 4:34 PM MDTTornado WarningPUBBaca26 min
Jun 25, 4:44 PM MDTSpecial Weather StatementPUBPueblo46 min
Jun 25, 4:52 PM MDTSpecial Weather StatementPUBLas Animas38 min
Jun 25, 5:18 PM MDTSpecial Weather StatementPUBBaca27 min
Jun 25, 5:23 PM MDTSpecial Weather StatementPUBPueblo37 min
Jun 25, 5:31 PM MDTSevere Thunderstorm WarningPUBBaca29 min
Jun 25, 5:43 PM MDTSevere Thunderstorm WarningPUBLas Animas32 min
Jun 25, 5:55 PM MDTSevere Thunderstorm WarningPUBLas Animas35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.